Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 80, NWS Tallahassee, FL

June 16, 2007Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 16, 2007, 4:26 PM CDT for Washington County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2007, 4:26 PM CDT (21:26 UTC)
Expired
Jun 16, 2007, 4:42 PM CDT
In force
16 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Washington County, FL

The radar

The Eglin Afb radar (KEVX), 14 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 162127
SVRTAE
FLC133-162200-
/O.NEW.KTAE.SV.W.0080.070616T2126Z-070616T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
426 PM CDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 500 PM CDT

* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EBRO...OR ABOUT 16 MILES SOUTHWEST OF VERNON. THIS STORM WAS NEARLY
  STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EBRO BY 430 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3042 8589 3045 8591 3045 8591 3046 8588
      3048 8586 3051 8586 3050 8582 3044 8577
      3042 8579 3042 8588

$$

12-WATSON
1 follow-up statement
000 
WWUS52 KTAE 162142
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT SAT JUN 16 2007

FLC133-162152-
/O.CAN.KTAE.SV.W.0080.000000T0000Z-070616T2200Z/
WASHINGTON FL-
442 PM CDT SAT JUN 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON COUNTY
IS CANCELLED...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3042 8589 3045 8591 3045 8591 3046 8588
      3048 8586 3051 8586 3050 8582 3044 8577
      3042 8579 3042 8588

$$

12-WATSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:00 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 16, 2:00 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT SAT JUN 16 2007

.SYNOPSIS...AS PROGGED...UPPER LEVEL RIDGING IS BEGINNING TO FORM
ACROSS THE SE U.S. TODAY AS THE UPPER LOW OVER THE MID ATLANTIC
STATES HEADS OFF TO THE NE...WHILE THE VERY ACTIVE UPPER LOW OVER TX
REMAINS NEARLY STATIONARY. SOME CIRRUS CONTINUES TO STREAM IN FROM
THE W OVER THE CWA...BUT IT IS QUITE A BIT THINNER NOW THAN IT WAS
EARLIER THIS MORNING. TEMPS ARE RISING STEADILY THROUGH THE 80S
EARLY THIS AFTERNOON...BUT DEWPOINTS HAVE BEEN VERY SLOW TO MIX OUT
THUS FAR...AND BASED ON AREA 12 UTC SOUNDINGS...THERE MAY NOT BE AS
MUCH AVAILABLE DRY AIR TO MIX DOWN AS EARLIER THOUGHT. THEREFORE...
MAY NEED TO CANCEL PARTS OR ALL OF THE ONGOING RED FLAG WARNING IF
RELATIVE HUMIDITIES DO NOT BEGIN DROPPING AT A FASTER RATE. OVER THE
COASTAL WATERS...THE SEA BREEZE IS BEGINNING TO KICK IN NEAR SHORE
...WITH GENERALLY LIGHT NE WINDS HOLDING FURTHER OFFSHORE.

&&

.SHORT TERM/LONG TERM...ALTHOUGH IT WILL BE SHORT-LIVED...THE UPPER
RIDGE WILL PEAK IN MAGNITUDE ON SUNDAY...ALLOWING TEMPS TO REACH
WELL INTO THE MID 90S OVER THE INTERIOR...TO PERHAPS EVEN THE UPPER
90S IN A FEW SPOTS. THIS RIDGE WILL ALSO HELP KEEP THE SEA BREEZE
GENERALLY CONVECTIVELY SUPPRESSED FOR ONE MORE DAY...BEFORE WE
EXPERIENCE A SIGNIFICANT PATTERN CHANGE ACROSS THE REGION BY
TUESDAY...AS THE UPPER LOW FROM TX EJECTS OUT TO THE EAST AND THEN
ONLY SLOWLY DISSIPATES OVER OUR REGION...LEAVING PLENTY OF MOISTURE
ALONG ITS PATH FOR A CHANGE. PROVIDED THAT THE MORNING CLOUD COVER
IS NOT TOO EXTENSIVE TO INHIBIT DAYTIME INSOLATION...THIS DEEP LAYER
MOISTURE ENHANCEMENT WILL ALLOW THE SEA BREEZE TO BECOME MUCH MORE
CONVECTIVELY ACTIVE FOR THE REMAINDER OF THE WEEK...WITH ADDITIONAL
SHOWERS AND STORMS SPAWNING FROM THE FAVORABLE UPPER LEVEL DYNAMICS
AS WELL THROUGH MUCH OF THE PERIOD. ALTHOUGH IT IS SOMEWHAT
PREMATURE TO BEGIN DISCUSSIONS ON TOTAL RAINFALL AMOUNTS OVER THE
NEXT 5-7 DAYS...AT LEAST THE POSSIBILITY FOR SOME SIGNIFICANT DROUGHT
RELIEF IS NOW IN THE PICTURE...WHICH WILL SURELY BE A WELCOME CHANGE
FOR SOME.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. A FEW
ISOLATED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE AFTERNOON SEA
BREEZE COULD BRIEFLY REDUCE VISIBILITIES IN AND AROUND
SHOWERS...MAINLY OVER THE KPFN TERMINAL. WINDS AT KPFN WILL SHIFT
AROUND TO THE SW AND INCREASE TO AROUND 10 KTS WITH THE PASSAGE OF
THE GULF COAST SEA BREEZE DURING AFTERNOON.

&&

.MARINE...ALTHOUGH LOW PRESSURE WILL BE GRADUALLY MOVING IN ALOFT
OVER THE REGION DURING THE NEXT SEVERAL DAYS...THE SFC PRESSURE
GRADIENT WILL REMAIN GENERALLY WEAK...ESPECIALLY AFTER TUESDAY WHEN
AN EXTENSION OF THE SUBTROPICAL SFC RIDGE WILL BUILD IN OVER THE
GULF.

&&

.FIRE WEATHER...AS MENTIONED ABOVE...SFC DEWPOINTS ARE NOT MIXING
OUT VERY QUICKLY THIS AFTERNOON WHICH MAY LEAD TO CANCELLATION OF
ALL OR PART OF THE RFW. UPDATE...DID CANCEL ALL OF TODAYS WARNING
AND CUT BACK THE COUNTIES ON SUNDAYS WATCH TO THOSE EAST OF THE
APALACHICOLA RIVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  67  96  69  94  72 /  10  10  10  30  30
PANAMA CITY  72  92  72  92  75 /  10  10  10  30  40
DOTHAN       71  95  72  95  72 /  10  10  10  20  30
ALBANY       69  97  71  95  72 /  10  10   0  20  20
VALDOSTA     64  95  67  95  70 /  10  10   0  20  20
CROSS CITY   68  94  69  94  71 /  10  10  10  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WX WATCH SUNDAY AFTN INLAND BIG BEND.
GM...NONE.

&&

AVIATION/FIRE WX...GIBBS
PUBLIC/MARINE...GOULD
Hazardous weather outlook, Jun 16, 4:35 AM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 AM EDT SAT JUN 16 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-170945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
535 AM EDT SAT JUN 16 2007 /435 AM CDT SAT JUN 16 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT.
ANOTHER HOT AND DRY DAY IS EXPECTED WITH ONLY ISOLATED AFTERNOON
SHOWERS OR THUNDERSTORMS POSSIBLE. THESE DRY CONDITIONS FAVOR THE
SPREAD OF WILDFIRES ACROSS INLAND SECTIONS...SHOULD ANY WILDFIRES
OCCUR. OTHERWISE...NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY WILL BE VERY
SIMILAR TO TODAY. RAIN CHANCES INCREASE BEGINNING MONDAY AND
SCATTERED CONVECTION WILL CONTINUE THROUGH THE WORK WEEK AS GULF
MOISTURE SURGES NORTHWARD ACROSS THE REGION AHEAD OF AN SLOW MOVING
COLD FRONT AND UPPER LEVEL TROUGH AND AIDED BY THE DAILY SEA BREEZE.
NO WIDESPREAD SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

BLOCK

In the hours before

Special weather statement, Jun 16, 3:20 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT SAT JUN 16 2007

FLZ012-162100-
BAY-
320 PM CDT SAT JUN 16 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY...

* UNTIL 400 PM CDT

AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LYNN HAVEN...MOVING WEST AT 10 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Jun 16, 4:17 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
517 PM EDT SAT JUN 16 2007

FLZ010-012-162215-
BAY-WASHINGTON-
417 PM CDT SAT JUN 16 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY AND WASHINGTON
COUNTIES...

* UNTIL 515 PM CDT

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF VERNON. THIS STORM WAS
NEARLY STATIONARY NEAR EBRO.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

12-WATSON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:40 PM CDTFire Weather WatchTAECalhoun, Gadsden, Holmes, Jackson, Jefferson, Leon and 5 more7 hr
Jun 16, 2:44 AM CDTFire Weather WatchTAECalhoun, Gadsden, Holmes, Jackson, Jefferson, Lafayette and 6 more26 hr
Jun 16, 2:44 AM CDTRed Flag WarningTAECalhoun, Gadsden, Holmes, Jackson, Jefferson, Lafayette and 6 more12 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.